Ask an expert
Question

20 Jan 2004

pill after antibiotic
hi, I have recently had a bladder infection. so i took 6 anti biotics for 3 days. i am on the mercilon pill (for a few months now) After the antibiotics i did not have sex with my boyfriend for about 3-4 days.
I have kept on taking the pill throughout antibiotics and after of course at regular times.
(i am on the unactive pills now) (red circles) and am waiting on my period.
i am 3 days into the inactive tablets. (and after antibiotics i had active tablets)
my period does sometimes come a bit late into the red circles (sometimes only on the 4 or 5th one) but i am just concerned that i might not get it.
do u think i am safe. and if not (going to england for 2 weeks)
what can i do after the 2 weeks. is there a pill or medication i could take to stop pregnancy or what happens after 2 weeks?
not to sure of course in this department and not to sure how antibiotics affect the pill to what extent.

thanks
Answer 346 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

You have to use extra precautions for the duration of the antibiotic treatment and for 2 weeks after to be safe.It is If your period is late, you should do a pregnancy test. There is nothing you can use at this stage to stop pregnancy. If you are not pregnant, you should carry on taking the pills including during the time that you are away.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.